Integral Equations and Operator Theory

, Volume 84, Issue 4, pp 487–500 | Cite as

Positive Isometric Averaging Operators on \({\ell^2(\mathbb{Z}, \mu)}\)

  • Santiago Boza
  • Javier Soria


We show that positive isometric averaging operators on the sequence space \({\ell^2(\mathbb{Z}, \mu)}\) are determined by very subtle arithmetic conditions on \({\mu}\) (even for very simple examples), contrary to what happens in the continuous case \({L^2({\mathbb{R}}^+)}\), where any possible average value is realized by a suitable positive isometry.


Isometries Averaging operators 

Mathematics Subject Classification

Primary 46E30 Secondary 46B04 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ash P., Marshall Ash J., Ogden R.D.: A characterization of isometries. J. Math. Anal. Appl. 60, 417–428 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Boza S., Soria J.: Solution to a conjecture on the norm of the Hardy operator minus the identity. J. Funct. Anal. 260(4), 1020–1028 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Boza S., Soria J.: Isometries on \({L^2(X)}\) and monotone functions. Math. Nach. 287, 160–172 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Brown A., Halmos P.R., Shields A.L.: Cesàro operators. Acta Sci. Math. (Szeged) 26, 125–137 (1965)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Cerdà, J.: Linear functional analysis. In: Graduate Studies in Mathematics, vol. 116. American Mathematical Society, Providence, Real Sociedad Matemática Española, Madrid (2010)Google Scholar
  6. 6.
    Kaiblinger, N., Maligranda, L., Persson, L.E.: Norms in weighted \({L^2}\)-spaces and Hardy operators. In: Function Spaces, The Fifth Conference (Poznań, 1998), Lecture Notes in Pure and Appl. Math., vol. 213, pp. 205–216. Dekker, New York (2000)Google Scholar
  7. 7.
    Kalton N.J., Randrianantoanina B.: Surjective isometries on rearrangement-invariant spaces. Q. J. Math. Oxford Ser. (2) 45(179), 301–327 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Zaidenberg M.G.: A representation of isometries on function spaces. Mat. Fiz. Anal. Geom. 4, 339–347 (1997)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Applied Mathematics IV, EPSEVGPolytechnical University of CataloniaVilanova i GeltrúSpain
  2. 2.Department of Applied Mathematics and AnalysisUniversity of BarcelonaBarcelonaSpain

Personalised recommendations